Topical 5-fluorouracil (5-FU) is a simple chemotherapeutic treatment that can be used by the plastic surgeon for indicated skin lesions. We present a case of transient, cicatricial ectropion developing secondarily to topical treatment with 5-FU, and propose an algorithm for the management of this significant complication.
To read this article in full you will need to make a payment
Purchase one-time access:Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
One-time access price info
- For academic or personal research use, select 'Academic and Personal'
- For corporate R&D use, select 'Corporate R&D Professionals'
Subscribe:Subscribe to Journal of Plastic, Reconstructive & Aesthetic Surgery
Already a print subscriber? Claim online access
Already an online subscriber? Sign in
Register: Create an account
Institutional Access: Sign in to ScienceDirect
- Cicatricial ectropion secondary to 5-fluorouracil therapy.Med Pediatr Oncol. 1977; 3: 15-19
- Cicatricial ectropion: a complication of systemic fluorouracil.Arch Ophthalmol. 1993; 111: 1608-1609
- Temporary ectropion due to topical fluorouracil.Cutis. 1994; 53: 137-138
- Bilateral cicatricial ectropion following topical administration of 5-fluorouracil.Ann Ophthalmol. 1981; 13: 575-577
Published online: August 29, 2011
Accepted: August 4, 2011
Received: August 1, 2011
© 2011 British Association of Plastic, Reconstructive and Aesthetic Surgeons. Published by Elsevier Inc. All rights reserved.